Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Anyone take 5mg Lexapro and have side effects?

I'm on day 3 of 5mg Lexapro and have never taken an SSRI before.  I am having light headedness (worse on day 1 and getting better), fatigue (taking 2 naps in addition to sleeping all night for about 10-11 hrs sleep), heart rate drop (resting is now 60-70 instead of my normal 90-100), and most disturbing is the burning skin.  Last night I got suddenly light headed and my chest started burning a little and also in one of my arms.  Then today all of a sudden it felt like someone was burning the skin on my chest, neck, arms, legs, feet, etc.  It was very painful.  I see people have hot flashes with Lexapro, but I didn't think a hot flash would be this "severe" or painful.  Anyone have a similar experience?

I'm trying to decide now whether to run from SSRIs, drop my dose to 2.5mg, or keep fighting the fight.
2 Responses
Avatar universal
Whether or not to take an antidepressant depends on how much your problem is affecting your life.  If you're still functioning okay therapy is called for.  Medication is called for if you life is severely disrupted by your emotional state.  Even then, your psychiatrist should have referred you to therapy if you ever want to stop taking medication.  As for side effects, just because one drug gives you bad side effects you can't tolerate doesn't mean they all will.  Individuals react to each one very differently.  Some work, some don't.  Some are intolerable, some are tolerable.  Sometimes the early side effects go away, sometimes you get used to them, sometimes they're too much and a different med is the next step if you in fact needed to take medication in the first place.  You're at a starting dose, and it will be weeks before beneficial effects kick in, but side effects start right away.  If this med isn't for you, again, it doesn't mean none are.  But also again, you might not need medication at all depending on how much your problems are impeding your life.
Avatar universal
I am just off a 10mg dose of Lexapro, I didn't have those side affects but did gain 50 pds. In 2.5 years. Now the struggle to loose the weight.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?